Discussions that mention lisinopril

High & Low Blood Pressure board


hello everyone ,have been on atenolol for nine years and lisinopril ?spelling) for 4-5 years for H.B.P ,also suffered with severe anxiety the last couple of year (dont take any meds for anxiety ) for two years up until 3 months ago activity in my life was zero as i would not go out over the last three months have became more active in the house and started going out again ,have been doing home bp readings for my doctor for the last 18 months but have recently notice that my pulse was getting low 53-61 then the last two weeks pulse has gotten as low as 48 and my bp low as well ,doctor said to reduce my atenolol by one 50mgs a day (take 100mgs a day) no weaning off just stop ,should i really be doing that after taking it for nine years ,last night i decided to take have for three days then quarter for three days then stop!!
what do you guys think should i do what im going do ? :confused:

thank you ..........sally
hello marantz ...according to my gp the maximum dose of atenolol is 100mgs in 24 hours ...you were talking about a wave of depression with the atenolol...i felt my mood change within 1-2 hours of taking it and most mornings when i waken i have a feeling which i can only describe as doom/gloom feeling.....and Ive suffered with gastric reflux for the past 7-8 years and TERRIBLE sinus problems the same time .

bethsheba i looked at the lisinopril ...its writes at the bottom of instructions caution-- doctors may want to check kidney function ..potassium levels at the beginning and during treatment ..40mgs is the maximum dose to be given ..low dose can be given to patients with kidney problems monitoring must take place ..

marantz phoned the doctor and pharmacist both said to stop 50mgs of atenolol and split the other 50mgs into 25mgs twice a day ...so ill give it a go ..both said that they thought my palpitations were caused by my anxiety
so fingers crossed. i see by your post that you seem to be doing well with your switch of tablets ..congrats and may it continue .

sally......
hello every one and thank you all for your comments ...i just popped in to say my anxiety seems to have settled down ..it always does a few hours after taking atenolol ....just found out recently that they use atenolol for anxiety attacks ....the anxiety i felt this afternoon ..i have not felt like that for over two years i was really bad with them after my mum and dad died ...i forgot how bad they can get ...i was thinking that maybe the withdrawal wont be really bad cause im still taking 50mgs a day of atenolol ?...

Beth ...i read my post and Ive not explained myself ..the pharmacist said that atenolol has a life of 12 hours and im sure she said lisinopril has a life of 24 hours ...she said to take 25mgs then 25mgs 12 hours later ...but like you i believe it stays in the your system a lot longer than 12 hours ...ill keep you up to date and thank you all again for your replies and support ((big hugs )) to you all . :)

sally......
[QUOTE=sally47;3492303]....i read my post and Ive not explained myself ..the pharmacist said that atenolol has a life of 12 hours and im sure she said lisinopril has a life of 24 hours.....

Sally, you did explain yourself clearly...it may be a difference in countries, :), as we usually refer to "half life's" over here so the pharmacist would tell us a 6 hour half life, :D. Confusing, eh???

But, the fact of the matter is, yes, it can last longer than 12 hours.

Hope you're doing well!!!

Bethsheba